Related Experiment Video
Updated: Oct 1, 2026

Nerve Excitability Assessment in Chemotherapy-induced Neurotoxicity
Published on: April 26, 2012
Chemotherapy-induced palmar-plantar erythrodysesthesia syndrome--recall following different chemotherapy agents
Yuk Fung Hui1, Francis J Giles, Jorge E Cortes
1Division of Pharmacy, University of Texas MD Anderson Cancer Center, Houston 77030, USA.
Abstract:
Radiation recall is a phenomenon commonly seen in patients receiving chemotherapy treatment who have previously been exposed to radiation. A phenomenon not clearly described is that of a side effect induced by one chemotherapy agent and later recalled when the patient is given a different chemotherapy regimen. Troxacitabine is an anti-leukemic agent which can be associated with palmar-plantar erythrodysesthesia syndrome (PPES). Here, we report six cases of troxacitabine-induced PPES that was later recalled by various chemotherapy regimens. The recall PPES was mild to moderate and self-limiting in all cases. All of these patients recovered from the recall side effects with minimal medical intervention. We conclude that a recall phenomenon similar to that described after radiotherapy might occur after certain chemotherapy agents. This phenomenon should be considered when evaluating toxicity from chemotherapy, particularly when using new and investigational agents.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Drug Toxicity: Allergic Reactions
Pharmacogenetics of Drug Targets: β₂-Adrenergic Receptors, Apo E, Thymidylate Synthase
